Alert archive / New York / High Surf Advisories in 2018
High Surf Advisory 2, NWS New York, NY
NWS New York, NY issued this high surf advisory at Sep 12, 2018, 4:05 PM EDT for 4 counties in New York. It took effect at Sep 12, 2018, 8:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2018, 4:05 PM EDT (20:05 UTC)
- In effect from
- Sep 12, 2018, 8:00 PM EDT
- Expired
- Sep 14, 2018, 7:44 PM EDT
- In force
- 48 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
756 WHUS41 KOKX 122005 CFWOKX Coastal Hazard Message National Weather Service New York NY 405 PM EDT Wed Sep 12 2018 ...HIGH SURF EXPECTED THROUGH FRIDAY... ...HIGH RIP CURRENT RISK AT THE OCEAN BEACHES THROUGH THURSDAY... NYZ075-080-081-178-179-131200- /O.NEW.KOKX.SU.Y.0002.180913T0000Z-180915T0000Z/ /O.EXT.KOKX.RP.S.0021.000000T0000Z-180914T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 405 PM EDT Wed Sep 12 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... The National Weather Service in New York NY has issued a High Surf Advisory, which is in effect from 8 PM this evening to 8 PM EDT Friday. * LOCATIONS...Along the Atlantic Ocean beachfront. * SURF AND RIP CURRENT RISK AND TIMING...High rip current risk through Thursday. Surf heights building to 8 to 12 ft late tonight into Thursday and continuing into Friday. * SHORELINE IMPACTS...Large breaking waves will result in widespread beach erosion and flooding with minor damage possible to base of dune structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. && $$
5 follow-up statements
283 WHUS41 KOKX 130756 CFWOKX Coastal Hazard Message National Weather Service New York NY 356 AM EDT Thu Sep 13 2018 ...HIGH SURF EXPECTED AND HIGH RIP CURRENT RISK AT OCEAN BEACHES INTO FRIDAY EVENING... NYZ075-080-081-178-179-132000- /O.EXT.KOKX.RP.S.0021.000000T0000Z-180915T0000Z/ /O.CON.KOKX.SU.Y.0002.000000T0000Z-180915T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 356 AM EDT Thu Sep 13 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT INTO FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * LOCATIONS...Along the Atlantic Ocean beachfront. * SURF AND RIP CURRENT RISK AND TIMING...High rip current risk and high surf into Friday evening. Surf heights building to 8 to 12 ft today into tonight and slightly lowering Friday. * SHORELINE IMPACTS...Large breaking waves will result in widespread beach erosion and flooding with minor damage possible to base of dune structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars and near structures such as groins, jetties, and piers. Talk to lifeguards and beach officials to learn about any surf hazards and heed their advice. Pay attention to flags and posted signs and swim in life guarded areas. Swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
820 WHUS41 KOKX 131922 CFWOKX Coastal Hazard Message National Weather Service New York NY 322 PM EDT Thu Sep 13 2018 ...HIGH SURF AND HIGH RIP CURRENT RISK AT OCEAN BEACHES INTO FRIDAY EVENING... NYZ075-080-081-178-179-141000- /O.CON.KOKX.SU.Y.0002.000000T0000Z-180915T0000Z/ /O.CON.KOKX.RP.S.0021.000000T0000Z-180915T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 322 PM EDT Thu Sep 13 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * LOCATIONS...Along the Atlantic Ocean beachfront. * SURF AND RIP CURRENT RISK AND TIMING...High rip current risk and high surf into Friday evening. Surf heights building to 8 to 12 ft tonight and slightly lower Friday. * SHORELINE IMPACTS...Large breaking waves will result in widespread beach erosion and flooding with minor damage possible to base of dune structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars and near structures such as groins, jetties, and piers. Talk to lifeguards and beach officials to learn about any surf hazards and heed their advice. Pay attention to flags and posted signs and swim in life guarded areas. Swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
969 WHUS41 KOKX 140723 CFWOKX Coastal Hazard Message National Weather Service New York NY 323 AM EDT Fri Sep 14 2018 ...HIGH SURF AND HIGH RIP CURRENT RISK AT OCEAN BEACHES INTO THIS EVENING... NYZ075-080-081-178-179-150000- /O.CON.KOKX.SU.Y.0002.000000T0000Z-180915T0000Z/ /O.CON.KOKX.RP.S.0021.000000T0000Z-180915T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 323 AM EDT Fri Sep 14 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...Along the Atlantic Ocean beachfront. * SURF AND RIP CURRENT RISK AND TIMING...High rip current risk and high surf into this evening. Surf heights 7 to 10 ft this morning, and gradually subsiding through the day. * SHORELINE IMPACTS...Large breaking waves will result in widespread beach erosion and flooding with minor damage possible to base of dune structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars and near structures such as groins, jetties, and piers. Talk to lifeguards and beach officials to learn about any surf hazards and heed their advice. Pay attention to flags and posted signs and swim in life guarded areas. Swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
899 WHUS41 KOKX 142004 CFWOKX Coastal Hazard Message National Weather Service New York NY 404 PM EDT Fri Sep 14 2018 ...HIGH SURF AND HIGH RIP CURRENT RISK AT OCEAN BEACHES INTO THIS EVENING... NYZ075-080-081-178-179-150000- /O.CON.KOKX.SU.Y.0002.000000T0000Z-180915T0000Z/ /O.CON.KOKX.RP.S.0021.000000T0000Z-180915T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 404 PM EDT Fri Sep 14 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...Along the Atlantic Ocean beachfront. * SURF AND RIP CURRENT RISK AND TIMING...High rip current risk and high surf into this evening. Surf heights of 4 to 7 ft into this evening, highest east. * SHORELINE IMPACTS...Large breaking waves will result in areas of beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars and near structures such as groins, jetties, and piers. Talk to lifeguards and beach officials to learn about any surf hazards and heed their advice. Pay attention to flags and posted signs and swim in life guarded areas. Swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
251 WHUS41 KOKX 142344 CFWOKX Coastal Hazard Message National Weather Service New York NY 744 PM EDT Fri Sep 14 2018 ...HIGH RIP CURRENT RISK AT OCEAN BEACHES THROUGH SATURDAY... NYZ075-080-081-178-179-160000- /O.CAN.KOKX.SU.Y.0002.000000T0000Z-180915T0000Z/ /O.EXT.KOKX.RP.S.0021.000000T0000Z-180916T0000Z/ Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 744 PM EDT Fri Sep 14 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY IS CANCELLED... The National Weather Service in New York NY has cancelled the High Surf Advisory. * LOCATIONS...Along the Atlantic Ocean beachfront. * RIP CURRENT RISK AND TIMING...High rip current risk through Saturday. Surf heights of 2 to 4 ft at New York City and Western Long Island beaches, 3 to 6 ft at Eastern Long Island beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars and near structures such as groins, jetties, and piers. Talk to lifeguards and beach officials to learn about any surf hazards and heed their advice. Pay attention to flags and posted signs and swim in life guarded areas. Swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Sep 12, 2:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 12, 2:15 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service New York NY
215 PM EDT Wed Sep 12 2018
.SYNOPSIS...
A cold front will dissipate across the area through Thursday.
Meanwhile, tonight into Thursday high pressure will begin
building in from the north. High pressure over northern New
England and extending into the region will drift offshore
Saturday and then remain into the beginning of next week. A
frontal system approaches for Tuesday possibly with tropical
moisture from Florence. Refer to the National Hurricane Center
for the latest forecast updates on Hurricane Florence.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
With the frontal boundary nearby today and some diurnal
heating, instability is expected to increase. Further vertical
lift will be given due to periodic shortwave and their positive
vorticity advection along the northwest of the upper level
longwave ridge the region will be in. The airmass remains very
moist with SW flow from low to upper levels and precipitable
waters of 2.18" from the 06Z OKX sounding. Precipitable waters
will remain near to slightly above 2 inches through today.
Scattered shower and thunderstorm activity should increase
through the afternoon, with CAMS continuing to focus on the
interior hill terrain with greatest coverage. Isolated
development possible along sea breeze boundaries as well. Due to
slow storm movement localized urban and poor drainage flooding
is possible.
High temperatures are expected to be in the mid to upper 70s
with abundant clouds through the day and light easterly flow.
There remains a high risk for the meteorological enhancement of
rip current formation at Atlantic Ocean beaches today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
For tonight, the evening will still have a chance of showers and
thunderstorms. The chances for thunderstorms then decreases
overnight into Thursday. The chances for showers will be due to
once again periodic shortwave activity along the northwest side
of the longwave upper ridge in the local region.
High pressure will begin to build in more from the north so,
moisture will eventually not be as deep especially Thursday. The
low levels will eventually increase with easterly flow,
promoting more stable conditions especially farther east.
Shallow boundary layer with some more drying between 5 and 12kft
may allow for the rain showers to be very light and perhaps
drizzle late tonight into Thursday.
For lows tonight, only expecting temperatures to lower into the
upper 60s to lower 70s with less of a diurnal curve. Airmass is
still relatively humid with dewpoints also in the upper 60s to
lower 70s. Hence, low levels will be very close to getting
saturated once again. Patchy fog was placed in the forecast for
much of tonight into early Thursday. It is possible the fog
could be dense again especially for eastern coastal areas
tonight into early Thursday. Highs Thursday will be in the 70s
once again, but lower 70s for Southern Connecticut and Eastern
Long Island with greater marine influence from the easterly
winds.
There will likely be another high risk for the meteorological
enhancement of rip current formation at Atlantic Beaches
Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
With the exception of Florence, a large scale upper level ridge will
extend across the eastern half of the country through the weekend.
Local impacts from Florence will be rough seas, high surf, beach
erosion and dangerous rip currents. Please refer to the National
Hurricane Center for the latest track and details on Florence. As a
longwave trough moves into the Pacific northwest Monday, and tracks
through southern Canada, the ridge will weaken. The developing
frontal system in southeastern Canada and into the Great Lakes may
begin to affect the region Monday into Tuesday with a chance of
showers. There is some uncertainty with the timing of this system
with the ECMWF trending a little slower, and precipitation may not
move into the region until as late as Wednesday.
There may be a few light showers or light rain Friday across the
inland areas as a weak impulse tracks across the region.
However, with the ridge in place the chances of precipitation will
be slight.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure builds down from New England into Thursday
afternoon.
Still on track for improvement to MVFR this afternoon except for
possibly at CT terminals. Still looks like IFR/VLIFR conditions
return tonight, though exact timing is uncertain. Then expect
conditions to improve to MVFR towards midday on Thursday.
Winds vary from SE to N across the region at less than 10kt will
become light and variable throughout by early this evening.
Winds then become NE-E at less than 10kt by mid-late Thursday
morning.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Low confidence in timing of onset of IFR
conditions this evening.
KLGA TAF Comments: Low confidence in timing of onset of MVFR
conditions this afternoon and then of IFR conditions this
evening.
KEWR TAF Comments: Low confidence in timing of onset of IFR
conditions this evening.
KTEB TAF Comments: Low confidence in timing of improvement to
IFR and MVFR today.
KHPN TAF Comments: Low confidence in timing of onset of MVFR
conditions this afternoon and then of IFR conditions this
evening.
KISP TAF Comments: Low confidence in timing of onset of MVFR
conditions this afternoon and then of IFR conditions this
evening.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday afternoon-Friday night...MVFR/IFR probable. There is
also a chance of isolated to scattered showers and thunderstorms.
.Saturday-Monday...VFR.
&&
.MARINE...
Marine dense fog should gradually improve through the afternoon
with heating. The winds will remain light through tonight with
a weak pressure gradient in place. For Thursday, the pressure
gradient increases between low pressure to the south and high
pressure to the north with an increase in easterly flow. Wind
gusts up to near 20 kt are expected on the ocean Thursday. Ocean
seas will continue to build during the short term with seas of
mostly 5 to 6 ft today and then 6 to 8 ft tonight with some 9 to
10 ft ocean seas in the forecast for Thursday. Small craft
advisory for hazardous seas is still in effect for the ocean and
now goes through Thursday night. Helping build these ocean seas
will be the increasing swell from distant Hurricane Florence.
Please refer to the National Hurricane Center (www.nhc.noaa.gov)
for the latest track and details with Hurricane Florence.
Ocean seas above 5 feet will be ongoing Thursday night and a small
craft advisory for hazardous seas has been extended through Thursday
night. Ocean seas will likely remain above 5 feet through the
weekend and a SCA will likely be needed. Long period swells from
Florence will cause rough conditions at the entrances to inlets and
eastern Long Island Sound. Refer to the National Hurricane Center
(www.nhc.noaa.gov) for the latest forecast updates.
Winds will remain below SCA levels on all the forecast waters
through the weekend.
&&
.HYDROLOGY...
Additional rainfall is forecast to range generally between two
and four tenths of an inch, with locally higher amounts possible
through this evening. Through this evening, localized minor
flooding of urban and poor drainage areas, is possible in any
heavier downpours and/or thunderstorms. There is a low and
isolated potential for flash flooding due to the expected slow
storm movement.
Expecting mostly rainfall totals late tonight through Thursday
of less than a quarter of an inch with rain expected to be
lighter if it occurs during that timeframe.
No significant widespread hydrologic problems are then expected
through the weekend.
&&
.TIDES/COASTAL FLOODING...
The coastal flood threat will continue to diminish tonight as
high pressure builds in and swell energy decreases.
Meanwhile at the Atlantic beachfront, the surf is expected to
build to 8 to 14 ft Tonight and continue into Friday. A few
higher waves are possible. The high surf should gradually
subside this weekend, to 3 to 5 ft or so by Monday.
This will cause widespread beach flooding and erosion,
particularly during the times of high tide Thursday and Friday.
At this point the probability for overwashes for localized
overwashes is low. Brief and localized minor flooding is
possible along the most vulnerable shoreline and barrier beach
communities during these times of high tide.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 6 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Dense Fog Advisory until 11 AM EDT Thursday for ANZ330-338-340-
345-350-353-355.
Small Craft Advisory for hazardous seas until 6 AM EDT Friday
for ANZ350-353-355.
&&
SYNOPSIS...JM/19
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...19
AVIATION...Maloit
MARINE...JM/19
HYDROLOGY...JM/19
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Sep 12, 10:33 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1033 AM EDT Wed Sep 12 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-131445- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 1033 AM EDT Wed Sep 12 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-131445- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 1033 AM EDT Wed Sep 12 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High surf is expected Thursday into Friday, gradually subsiding this weekend. There will be a high risk of rip current through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-338-340-345-350-353-355-131445- Long Island Sound East of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1033 AM EDT Wed Sep 12 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rough conditions are expected around inlets into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-131445- Long Island Sound West of New Haven CT/Port Jefferson NY- 1033 AM EDT Wed Sep 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:14 AM EDT | Marine Dense Fog Advisory | OKX | 35 hr | |
| Sep 12, 12:20 AM EDT | Dense Fog Advisory | OKX | Kings, Nassau, Queens, Richmond, Suffolk | 9 hr |
| Sep 12, 1:28 AM EDT | Coastal Flood Statement | OKX | Nassau | 11 hr |
| Sep 12, 12:23 PM EDT | Areal Flood Advisory | OKX | Suffolk | 97 min |
| Sep 12, 1:14 PM EDT | Areal Flood Advisory | OKX | Nassau | 2 hr |
| Sep 12, 3:08 PM EDT | Flash Flood Warning | OKX | Suffolk | 40 min |
| Sep 12, 3:33 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 95 min |
| Sep 12, 4:21 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens | 47 min |
| Sep 12, 5:51 PM EDT | Areal Flood Advisory | OKX | Westchester | 114 min |
| Sep 12, 6:06 PM EDT | Areal Flood Advisory | OKX | Suffolk | 31 min |
Nearby
High Surf Advisories in New York, 2018Every high surf advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.